Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cataracts and HIV
Oct 31, 2007

I am a 34 YO male with an undetectable VL and a CD 4 count of 400. I¡ve been positive for several years now and am currently taking Truvada.

Yesterday I went into the eye doctor, as I normally do, and was diagnosed with the early stages of cataracts. My doctor said that was unusual in someone my age, especially since I have not had them before or since child hood. He stated that some medications can cause occlusion and wasn¡t sure if the Truvada was causing it or for that matter if the HIV was causing it. He of course checks for CMV, and any damage and has found nothing else.

I was wondering if there was any information on cataracts and HIV patients? I hate to cruise the internet looking for information because God knows I¡ll end diagnosing myself with Any help would be appreciated.

- Stephen

Response from Dr. Henry

You don't mention which HIV meds you are on. Significantly increased risk for cataracts have not been clearly linked to any particular HIV regimen to my knowledge or in my own patient experience. Cataracts are fairly common in the general population. HIV itself has been mentioned as occasionally aggravating cataract formation though data is limited. If any reader is aware of any reports linking cataracts to any particular HIV regimen please post. KH



Previous
Semen
Next
On PEP, what's the chances?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement